MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES MANSFIELD CODMAN BACTISEAL CATHETER KIT
Catalog Number 823072
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Cerebral Ventriculomegaly (2133)
Date of Event 04/13/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a bactiseal catheter (id 823072) was implanted due to idiopathic normal-pressure hydrocephalus (inph) via ventriculoperitoneal (vp) shunt on (b)(6) 2024.The catheter was implanted with certas valve (id 828824) with setting 7.According to an x-ray, ventricular dilatation was observed, and on (b)(6) 2026, shunt obstruction was suspected since the ventricle did not shrink even after pressing the reservoir several times.The patient developed gait disorder, therefore, the devices were explanted and replaced on (b)(6) 2026.
 
Additional Manufacturer Narrative
The bactiseal catheter (id (b)(6)) was returned for evaluation.Failure analysis: the catheter was visually inspected, no defects noted.The catheter was irrigated, no occlusions noted.Root cause analysis: no root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer, could be due to biological debris occluding the catheter or due to a kink in the catheter.According to ifu " complications of implanted shunt systems are mechanical failure, shunt pathway obstruction.".
 
Event or Problem Description
Na.

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key25056062
Report Number3013886523-2026-00100
Device Sequence Number9427742
Product Code JXG
UDI-Device Identifier10381780536987
UDI-Public10381780536987
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K233445
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number823072
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2026
Supplement Date Received by Manufacturer06/01/2026
Initial Report FDA Received Date05/01/2026
Supplement Report FDA Received Date06/18/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERTAS VALVE 828824; CERTAS VALVE 828824.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexMale